89%(94)84 out of 94 people found this document helpful
This preview shows page 4 - 5 out of 21 pages.
18.Phenelzine sulfate (Nardil) is being administered to a client with depression. The client suddenly complains of a severe frontally radiating occipital headache, neck stiffness and soreness, and vomiting. On further assessment, the client exhibits signs of hypertensive crisis. Which of the following medications should the nurse prepare to administer, anticipating that it will be prescribed as the antidote to treat phenelzine-induced hypertensive crisis?BAPhentolamine CorrectBBProtamine sulfateBCCalcium gluconateBDAcetylcysteine (Mucomyst)Rationale:The antidote to treat phenelzine-induced hypertensive crisis is phentolamine; a dose of 5 to 10 mg is usually injected intravenously. Hypertensive crisis may manifest as hypertension, frontally radiating occipital headache, neck stiffness and soreness, nausea, vomiting, sweating, fever and chills, clammy skin, dilated pupils, and palpitations. Tachycardia or bradycardia and constricting chest pain may also be present.19.A young female client with schizophrenia says to the nurse, “Since I started on Zyprexa [olanzapine] last year, I’m doing well in school and all, but I’ve gained so much weight, and it’s really bothering me. What can I do about this?” Which response by the nurse would be therapeutic?